Mostly all brain/mood altering drugs are not good to mix with alcohol. It sounds to me from your speech and the words you use, you are from England. Now I don't know about over there but over here they put on almost every bottle of pills I get "Alcohol Intensifies Effect" or DO NOT DRINK ALCOHOLIC BEVERAGES." Just be careful ok? Try not to drink any longer while on medication. Take Care and God Bless
ABSTRACT: "Drug Interactions :
In vitro studies indicate that bupropion is metabolized by the cytochrome P-450 2B6 enzyme. Therefore, there is potential for a drug interaction between Zyban and drugs that effect CYP2B6 such as orphenadrine and cyclophosphamide. Certain drugs such as carbamazepine, phenobarbitol, and phenytoin may induce the metabolism of bupropion while others such as cimetidine may inhibit its metabolism". <<<<<<<<No formal studies have been conducted in humans to assess the effects of drug interactions>>>>>>>.
It is actually structurally related to the Phenylethylamines(Amphetamines),insomnia occurs in 40% of people taking it.Originally it was marketed as an antidepressant.Their is nothing MUCH to suggest a significant interaction with alcohol as far as current knowledge of Pharmacology and Neurology goes,but some individuals do show idiosyncrasities and or hyper sensitivity.
I suggest you report the event to your Doctor for formal inclusion into data base of interactions.do not drink while on it and most importantly,think about what you did to your boyfriend,was everything alright in your relationship before this happened?,as it does indicate repressed anger,that you should address.
Thanks for the replies
My boyfriend has also been taking zyban, and has also had a similar blackout. When I went for my 1 month assessment, I asked the doctor about alcohol plus Zyban, and she said it shouldnt have been a problem.
I have been experiencing other side effects - a lot of lightheadedness and confusion, lot of insomnia, and a little dry mouth. I did report these to my doctor and she said they were not too serious to warrant stopping taking zyban. She reluctantly wrote these effects on a 'yellow card' to give to the medical ethics review board.
Okay so the side effects wernt crazy, but surely with a newish drug (9 month i think its been available here in england) should have every last side effect reported, severe or not, and so what if it takes the doctor an extra 5 minutes to write these cards out (but I suppose thats the state of our National Health Service these days - and thats another story!!)
I still will keep checking back for more posts!
Just a thought;If I drink a large Quantity of alcohol with ANY antidepessant(Why`yes~including Bupropion,now called "Zyban",(an antidepressant originally)I get BLACK-`out of its`,in fact most make me dizzy on their own,many cause sedation and posteral Hypotension,in other words I am not entirely convinced that this is Specific to Buproprion(Zyban)however time will tell.Seizure thresholds are an important consideration as the Doctor says esp RE: Blackouts or retrograde ammensia.Surely the Box says "AVOID ALCOHOL".Actually Alcoholic beverages themselves have warnings about Over indulgence written on the packages of some products, as alcohol `alone` can cause;["blackout" of it`s].
Forgive my ignorance, but I have never been close to taking antidepressants in my life, so I wouldnt know about what to do and not to do. The only medication I have ever had has been antibiotics for a throat infection; tetanus, polio, tb and rubella vaccinations and depo provera.
There is a small note on the box, but like I say - my doctor told me it shouldnt have been a problem. I know for next time (and i hope i never need proper antidepressants), and for anyone else i suppose.
The good news is - afetr six weeks, quit smoking and also quit zyban, and if i never injest either again - it will be too soon!
The first day I started Zyban, I drank that night at a bash. Usually I can handle alcohol pretty well, but I was heavily intoxicated and almost asleep after I drank about half the amount I normally would.
The new drug of choice to help stopping smoking, and now being evaluated as an aid to stop cravings for alcohol, is ' Varenicline' ('Chantix' or 'Champix').
It has a much better success rate with less side effects.
I haven't had a cigarette for 72 days now, and it's thanks to 60 days' use of Zyban. It is however, very encouraging to find that other people have been experiencing what I also experienced. I'm a regular weekend drinker and my average consumption of alcohol is about 2 bottles of red wine per night. While on Zyban, every time I did this (about 4 times) I had black outs and did the most horrible things that people who know me says is not like me at all. Apparently I become very aggressive, difficult, look for trouble with anyone, go crazy behind the wheel of car (this has cost me dearly in repair costs!) and basically I just freak everybody out around me, and that's from consuming an amount of alcohol that would normally make me only slightly drunk. I've now quit using Zyban and am waiting for it to be worked out of my system totally before I touch alcohol again. Question is: Does anyone know how long it takes for Zyban to be flushed out of one's system?
P.S. Zyban helped for what it is intended to do. I have been successful in quitting smoking!
My friend has just started on champix. She is now in bed with a severe IBS attack. The 'giving up smoking nurse' at her drs didnt bother to check her history or mention that IBS sufferers should not take champix. The pharmacist has now told her that one champix can trigger an attack that may last for three weeks. My friend has also ackowledged that she didnt read the leaflet which i think does mention that there may be problems with nausea! Champix is not for everybody, same as Zyban.
I've had a bad problem with excessive alcohol consumption/abuse.
Months ago, on the request of my partner I went to the doctor asking for medication to help me stop drinking. I was perscribed Xyban, even previously knowing what its effects would be if I drank when taking it!
I read the instructions that came with it ...and was scared..potentially it can kill you...not even if you have a drink. The manufacturers of this drug list a range of medical conditions that can increase the harmful side effects.
I have fatty liver disease and I should never have been perscribed this drug...there are other drugs now available that inhibit alcohol consumption, but the doctor was totally ignorant of these!
I guess, well,actually, know that the only solution , when you've finally realised that your are an Alcoholic is giving up..total abstinence and admitting that you have a problem and wanting to get sober and stay sober is the most important thing in your life.
If you want to control your drinking..but not stop; it won't work. Drugs to me are an extreme solution...why replace one for another? Its strength of mind and support from loved ones that really count. I'm just getting over my latest binge; I feel pretty sick and have finally admitted that I'm an alcoholic, not just somebody who drinks regularly and occasionally (weekly) overdoes things !